Hydroxyurea-induced fever

Case report and review of the literature

Izidore Lossos, Y. Matzner

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

OBJECTIVE: To describe a patient with hydroxyurea-induced fever. CASE SUMMARY: A patient with essential thrombocythemia developed a fever 12 hours after beginning hydroxyurea therapy. The diagnosis of drug fever was established by resolution of the fever after withdrawal of hydroxyurea and its recurrence on reexposure to the drug. DISCUSSION: Hydroxyurea-induced fever is rare. In the present case, a short lag period between commencement of hydroxyurea therapy and appearance of fever may suggest either direct toxicity or an idiosyncratic reaction. In previous reports, a hypersensitivity drug reaction was implicated. CONCLUSIONS: The mechanism of hydroxyurea-induced fever remains unclear. Clinicians should be aware of this rare adverse effect.

Original languageEnglish
Pages (from-to)132-133
Number of pages2
JournalAnnals of Pharmacotherapy
Volume29
Issue number2
StatePublished - Jan 1 1995
Externally publishedYes

Fingerprint

Hydroxyurea
Fever
Essential Thrombocythemia
Drug Hypersensitivity
Induced Hyperthermia
Pharmaceutical Preparations
Recurrence

ASJC Scopus subject areas

  • Pharmacology (medical)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Cite this

Hydroxyurea-induced fever : Case report and review of the literature. / Lossos, Izidore; Matzner, Y.

In: Annals of Pharmacotherapy, Vol. 29, No. 2, 01.01.1995, p. 132-133.

Research output: Contribution to journalArticle

@article{1e040353060a4b608bc9f60361f7b266,
title = "Hydroxyurea-induced fever: Case report and review of the literature",
abstract = "OBJECTIVE: To describe a patient with hydroxyurea-induced fever. CASE SUMMARY: A patient with essential thrombocythemia developed a fever 12 hours after beginning hydroxyurea therapy. The diagnosis of drug fever was established by resolution of the fever after withdrawal of hydroxyurea and its recurrence on reexposure to the drug. DISCUSSION: Hydroxyurea-induced fever is rare. In the present case, a short lag period between commencement of hydroxyurea therapy and appearance of fever may suggest either direct toxicity or an idiosyncratic reaction. In previous reports, a hypersensitivity drug reaction was implicated. CONCLUSIONS: The mechanism of hydroxyurea-induced fever remains unclear. Clinicians should be aware of this rare adverse effect.",
author = "Izidore Lossos and Y. Matzner",
year = "1995",
month = "1",
day = "1",
language = "English",
volume = "29",
pages = "132--133",
journal = "Annals of Pharmacotherapy",
issn = "1060-0280",
publisher = "Harvey Whitney Books Company",
number = "2",

}

TY - JOUR

T1 - Hydroxyurea-induced fever

T2 - Case report and review of the literature

AU - Lossos, Izidore

AU - Matzner, Y.

PY - 1995/1/1

Y1 - 1995/1/1

N2 - OBJECTIVE: To describe a patient with hydroxyurea-induced fever. CASE SUMMARY: A patient with essential thrombocythemia developed a fever 12 hours after beginning hydroxyurea therapy. The diagnosis of drug fever was established by resolution of the fever after withdrawal of hydroxyurea and its recurrence on reexposure to the drug. DISCUSSION: Hydroxyurea-induced fever is rare. In the present case, a short lag period between commencement of hydroxyurea therapy and appearance of fever may suggest either direct toxicity or an idiosyncratic reaction. In previous reports, a hypersensitivity drug reaction was implicated. CONCLUSIONS: The mechanism of hydroxyurea-induced fever remains unclear. Clinicians should be aware of this rare adverse effect.

AB - OBJECTIVE: To describe a patient with hydroxyurea-induced fever. CASE SUMMARY: A patient with essential thrombocythemia developed a fever 12 hours after beginning hydroxyurea therapy. The diagnosis of drug fever was established by resolution of the fever after withdrawal of hydroxyurea and its recurrence on reexposure to the drug. DISCUSSION: Hydroxyurea-induced fever is rare. In the present case, a short lag period between commencement of hydroxyurea therapy and appearance of fever may suggest either direct toxicity or an idiosyncratic reaction. In previous reports, a hypersensitivity drug reaction was implicated. CONCLUSIONS: The mechanism of hydroxyurea-induced fever remains unclear. Clinicians should be aware of this rare adverse effect.

UR - http://www.scopus.com/inward/record.url?scp=0028940470&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0028940470&partnerID=8YFLogxK

M3 - Article

VL - 29

SP - 132

EP - 133

JO - Annals of Pharmacotherapy

JF - Annals of Pharmacotherapy

SN - 1060-0280

IS - 2

ER -